MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC3 INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC3 INTERMITTENT CATHETER
Model Number 53610
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intermittent catheters were uncomfortable for the patient.Patient had been using the products for more than 90 days.No medical intervention was reported.As per follow-up received via liberator on (b)(6) 2022, stated that intermittent catheters do not have much lubricant.As per additional information received via liberator on (b)(6) 2022, stated that patient felt the intermittent catheters were not lubricate enough for the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported issue was inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "viscometer failure".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "intermittent catheter with sure-grip¿ sleeve hydrophilic coated silicone.Instructions for use: intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Wash your hands thoroughly with soap and water.Release the sterile water from the foil packet.Tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.Peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.Wash the area around the meatus before catheterizing.Wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use.Made of silicone elastomer".H11:section a through f the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the intermittent catheters were uncomfortable for the patient.Patient had been using the products for more than 90 days.No medical intervention was reported.As per follow-up received via liberator on 09feb2022, stated that intermittent catheters do not have much lubricant.As per additional information received via liberator on 16feb2022, stated that patient felt the intermittent catheters were not lubricate enough for the patient.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC3 INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13688669
Report Number1018233-2022-01090
Device Sequence Number4930789
Product Code KOD
UDI-Device Identifier00801741068553
UDI-Public(01)00801741068553
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53610
Device Catalogue Number53610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale